MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump, s/n: (b)(6) on the patient since on (b)(6) 2024 until the time of the event on 2024-02-22 (14 days).We have reviewed the production records of the excor blood pump s/n: (b)(6).This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site notified berlin heart inc.Clinical affairs that on (b)(6) 2024, a pump change was performed due to hemolyis and squeaking at the valves, louder at the outflow than the inflow valve.The patient's ldh level increased from 1853 on (b)(6) 2024 to 2494 on (b)(6) 2024.According to the site, the pump maintained full fill and ejection and functioned as intended.
 
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(6), was in use on the patient until the pump exchange (14 days).On 2024-03-07 the blood pump in question was returned to berlin heart gmbh for investigation.We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specifications.During initial visual inspection of the returned blood pump no abnormalities could be detected.The blood pump was tested for functional performance.Both the parameters from the clinic, as well as the parameters used for pump release during production have been taken into consideration.The pump performance met our specifications.The pump was completely filling and emptying.During the evaluation, a noise was detected emanating from the blood pump.In addition to the typical pump noise, a distinct "squeaking" sound could also be heard at the outflow valve of the blood pump.A slight vibration of the leaflets was detected.The analysis of the valve leaflets showed no defects.Squeaking noises were confirmed during evaluation.The valves were tested during production at berlin heart gmbh and no abnormalities were found.During operation on patients, a squeaking noise can sometimes occur from the pu valves.This effect only occurs in a valve-dependent pressure range in the pump valve junction.The pressure at the valve is strongly dependent on the patient's circular system, the implanted cannulas and the patient's blood properties.Therefore, the squeaking may start or stop when the drive parameters are changed or the patient's mobility changes.In this case, the reported squeaking noise at the valves could be reproduced during the analysis.A slight vibration of the valve leaflets was detected.Therefore, a correlation between the pump and the patient's elevated hemolysis cannot be excluded.Appropriate measures were implemented by the pump manufacturer, berlin heart gmbh.This pump was manufactured before the implementation of corrective action measures.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18842044
Report Number3004582654-2024-00012
Device Sequence Number7214586
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberP30P-001
Device Catalogue NumberP30P-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 MO
Patient SexMale
Patient Weight11 KG